Symbicort Hair Loss, Receding Hairline, Symbicort, Long Hair, Asthma
Posted over a year ago
Anyone with hair loss since they started Symbicort?
Tkyle88 - Hello, my son has been on Symbicort for about a year & a half. About a month ago we noticed his hair is thinning badly at the front of his hairline line. He is only 15 and is too young for receding hairline. Have appt. to see doctor next week. Are you experiencing hair loss as well?
Econdenz - My daughter just turned 30. She noticed that her long hair is thinning, and last night she realized that the only thing that she could think of that's different is that she starting taking Symbicort for her asthma a few months ago. What did your dr. say?
Tkyle88 - The doctor is referring us to a dermatologist, as a pediatrician, hair loss is not his area of expertise. He did run some blood work and it all came back normal. He had not heard of hair loss as a side effect of Symbicort, but we are going to see what the dermatologist says. I'll post more after we get in to see him.
Theresam11 - Yes I am 44 yrs old, I have been on symbicort for almost a yr, I have been a different person, not motivated, bad bouts of shortness of breath, my hair is thinning and I can't do nothing with it,now I started breaking out in hives recently, probably bc I haven't realized that I am having a reaction to this med so the allergic reaction is getting worse, oh and I am getting muscle cramps my throat is swelling inside, I stopped it yesterday, the hives are going away, my throat feels better ,,,, I won't take it again, I was going to start advair but another posting talked me right out of it, I was on it before and it gave me heart palpatations, but what else is there??
Gingersnap4912 - I had a head full of hair now 9 months later my hair is breaking and thinning I have less than 1/4 of the hair I had on my head. It is so depressing because at the same time Symbocort has helped me feel better and cope with my asthma. I am scheduled to see a doctor a dermatologist. Symmbicort is the only thing I can attribute this to since it is the only thing that I have done differently.
Lisasultan - This sounds very familiar. I started Symbicort in January and I would say I have lost at least 1/3 of my hair since. It falls out every time I brush / wash it. I thought it was maybe because we moved house but as time goes on and it continues to fall out I'm convinced its the Symbicort. Does any one have any advice from the doctor? I will have to make an appointment. I dont however want to change medication because it has worked so well for my asthma! Lisa
Krusty35 - I am a 45 year old male. I am so upset about this. I had hair transplantation back in 2004 and 2006 and finally felt good about my appearance and never really thought about it anymore. Then in April of 2010 I was put on Symbicort. I specifically asked my doctor if hair loss was a side effect as I knew the Methotrexate I took a decade ago was. She said no. Then after 4 months on Symbicort my hair texture changed and the very expensive transplanted hair thinned considerably. Now that I know this is a common problem I feel like suing Symbicort. I am off it now and crossing my fingers that it grows back.
Squiddy - I've been on Symbicort for 18 months and I think it's responsible for my hair loss. I've discontinued Symbicort (with my Dr's help) and I really hope my hair grows back. My hairline has receded and my hair is very thin on top. This has happened i the 18 months I've been taking Symbicort. Such a pity as it helped my asthma so much, but the hair loss has been very stressful. I tried Rogaine and HRT and de-stressing before I realised Symbicort might be causing it. I came online looking for the link and found it on several sites.
Joeotb - There is no doubt in my mind that Symbicort causes thinning and hair loss..I started in Dec 2010..My hair is not growing back on top..I never had a problem with my hair growing back..I'm so used to going back to my barber every 2 weeks because my hair grows back quickly..I'm 51 years of age..I'm glad I found this page because when I looked up the side effects for Symbicort there was nothing about hair loss..I'm also on another inhaler called Ventolin..
Isis333 - Isis- I've been having the same problem I'm 18 year old f and I've been taken Symbicort since Nov 2010 an my hair is slowly Getting thinner and my edges are breaking off an I cnt understand why. Bc I've always had thick strong healthy hair and now its short and Getting thin an breaking off easy but I'm also taking Ventolin..
Harley883 - I too am on Symbicort, since January 2011, I have lost 75% of my hair volume, after reading all these comments I am going to stop symbicort, I have reported this to my GP who did thyroid tests and all were normal, I must say I have been over ridden with colds, chest infections and a hoarse throat, I thought that they were all sysmtoms from having Swine flu in January 2011, this is when my medication was changed but now I think otherwise.. I have also noticed worsening breathing problems in the mornings
Kittykat78003 - OMG! This is distressing. had pneumonia over the Holidays and wound up in intensive care. While I don't know all of the medications I was on, once off the respirator, I was given breathing treatments which included corticosteroids (symbicort). Guess what? I too am experiencing hair loss. My shoulder length hair is now so thin you can see through it. I don't know what to do. My doctor is at a loss and seems to doubt the hair loss is attributable to Symbicort.
Squeper - Hi, i'm a 33 year old male. I had some erosion of my hairline but nothing beyond widow's peak. I started taking symbicort a few months ago and the hair loss in the front appears to have accelerated substantially. I obviously can't attribute it to symbicort but it is the only thing that I changed that corresponded with a greatly accelerated hair loss on my hairline. I too am discontinuing symbicort which is unfortunate because it works so well.
Kcp - Me too! I have long hair, and have been losing it like crazy. The only thing different I am doing is usin g Symbicort. So bummed, because it is REALLY hellping my asthma. I feel like a new person, and I very seldom have to use my albuterol. SOOO bummed, but at least I know I am not alone.
Squeper - That's so true KCP because it absolutely did clear up my allergies like nothing else. Mine appears to have stabilized since I discontinued usage - and I did that pretty much immediately after I noticed and so wasn't on it long. I know that this is only correlation and not causation but for people with substantial hair loss, I would probably contact the company although a call to an attorney wouldn't be far behind. It might be difficult to prove but the number of people lining up here - especially women - makes me think that there's something to it. And the company may well be aware of a limited side effect but has calculated that it's cheaper to pay out a few cases than to pull back the drug. And repairing hair is pretty expensive for an individual, but not a company.
Anonymous - Armani Watches Replica Armani Watches fake Armani Watches cheap Armani Watches discount Armani Watches
Ledavis - I have been on Symbicort for 6 months and my hair has been falling out by the handfuls. I'm not using it anymore as of today. I will go back to Advair. I did try Spireva but it causes me to be incontinent. Poor choices huh? Sad because the Symbicort really did help!